Journal Article

Severe everolimus-associated pneumonitis in a renal transplant recipient

Simona Alexandru, Alberto Ortiz, Sonia Baldovi, Jose Maria Milicua, Elena Ruíz-Escribano, Jesús Egido and Juan José Plaza

in Nephrology Dialysis Transplantation

Published on behalf of European Renal Association - European Dialysis and Transplant Assoc

Volume 23, issue 10, pages 3353-3355
Published in print October 2008 | ISSN: 0931-0509
Published online July 2008 | e-ISSN: 1460-2385 | DOI: http://dx.doi.org/10.1093/ndt/gfn401
Severe everolimus-associated pneumonitis in a renal transplant recipient

Show Summary Details

Preview

Inhibitors of mTOR (mammalian target of rapamycin) are immunosuppressants with less nephrotoxic potential than calcineurin inhibitors and antiproliferative effects, which are advantageous in the case of malignancy. However, a series of adverse events has been reported with the first-generation mTOR inhibitor sirolimus that includes hypersensitivity-like interstitial pneumonitis. To our knowledge, only one case of a pneumonitis associated with everolimus in a heart transplant patient has been reported, and it was related to elevated trough blood levels. We report herein the first case of a kidney graft recipient who developed everolimus-associated pneumonitis with normal trough blood levels that was completely reversed after drug withdrawal.

Keywords: everolimus; pneumonitis; sirolimus; transplantation

Journal Article.  1026 words.  Illustrated.

Subjects: Nephrology

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.